# SDR 2022FA0000361

- Difficulty date: July 20, 2022
- Submitted: July 20, 2022
- Operation: General aviation
- Make and model: Piper PA-18
- System (JASC): 7921 · Engine Oil Cooler
- Part: Oil Cooler
- Part number: 8000074
- Part serial: 4467AND4469
- Condition: Cracked
- Part time: 10 hours
- Stage of operation: CR
- How discovered: 9
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

ORIGINAL OIL COOLER REPLACED 05/27/2022 DUE TO CRACKED MOUNTING FLANGES.  NEW COOLER, S/N 4467 , FAILED AFTER 12 HOURS IN SERVICE, CRACKED ADJACENT TO TOP FITTING BOSS, RESULTING IN 5+ QUART OIL LOSS DURING FLIGHT, AND EMERGENCY LANDING.  INSTALLED REPLACEMENT COOLER, S/N 4469, AND OPS/LEAK CHECKED OK.  THIS COOLER ALSO CRACKED IN SAME LOCATION AFTER APPROX. 7 HOURS IN SERVICE, RESULTING IN 2+ QT. OIL LOSS DURING FLIGHT, AND EMERGENCY LANDING.  REPLACED WITH NIAGRA AIRPARTS COOLER.
